Alert archive / Missouri / Flash Flood Warnings in 2005
Flash Flood Warning 86, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 25, 2005, 5:29 AM CDT for Miller County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2005, 5:29 AM CDT (10:29 UTC)
- Expired
- Aug 25, 2005, 11:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Miller County, MO
The radar
The Springfield radar (KSGF), 139 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1962 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 251031
FFWSGF
MOC131-251630-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
529 AM CDT THU AUG 25 2005
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MILLER COUNTY IN CENTRAL MISSOURI.
* UNTIL 1130 AM CDT.
* AT 527 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED THAT 2 TO 3 INCHES OF RAIN HAD ALREADY
FALLEN.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...ELDON...IBERIA...LAKELAND...ST. ELIZABETH...TUSCUMBIA...
AURORA SPRINGS...BAGNELL...BRUMLEY...ETTERVILLE...LAKEVIEW...MARYS
HOME AND OLEAN.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 3832 9271 3804 9254 3804 9219 3835 9221
3844 9257
$$
BROWNING1 follow-up statement
000
WGUS73 KSGF 251626
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1125 AM CDT THU AUG 25 2005
MOC131-251635-
MILLER MO-
1125 AM CDT THU AUG 25 2005
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR MILLER COUNTY HAS
BEEN ALLOWED TO EXPIRE...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3832 9271 3804 9254 3804 9219 3835 9221
3844 9257
$$
JLTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 3:45 AM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Aug 25, 3:45 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 345 AM CDT THU AUG 25 2005 .DISCUSSION... CLASSIC SETUP FOR A FLOOD EVENT UNDERWAY OVER SOUTHEASTERN KANSAS INTO CENTRAL MISSOURI THIS MORNING. CURRENT FLOOD WATCH HANDLES THIS VERY WELL...SO PLAN NO MODIFICATIONS. UP TO 45 KNOT 850 MB JET SCREAMING INTO SRN EDGE OF MCS...WITH REDEVELOPMENT ALL THE WAY BACK TO JUST NORTHWEST OF WICHITA. MULTIPLE STRONG TO SEVERE BOWING CELLS RIDING ALONG SRN EDGE OF CONVECTION...AND THESE ARE ONLY ACTING TO INTENSIFY THE RAIN RATES. ICT 88D RAINFALL ESTIMATES SHOW 6 TO 8 INCHES JUST WEST OF CHANUTE...AND WITH CHANUTE ASOS SHOWING 3.45 INCHES IN AN 88D ZONE OF 3 TO 4 INCHES...THINK THAT 88D ESTIMATES ARE VERY CLOSE TO REALITY. SGF 88D LOOKS TO BE RUNNING ABOUT ONE INCH TOO HIGH IN THE SAME AREA. THIS SAID...BAND OF 4 TO 6 INCH RAIN IS LIKELY TO LAY OUT IN THE FLASH FLOOD WATCH AREA. AS LLJ CONTINUES TO VEER THIS MORNING...THINK THAT CONVECTION WILL WEAKEN...THEN DISSIPATE BY AROUND 10 AM. THIS LEAVES PLENTY OF TIME TO GET AT LEAST SOME PARTIAL CLEARING...AND WITH SURFACE DEWPOINTS IN THE LOW TO MID 70S...CAPE SHOULD SOAR INTO THE 2000 TO 3000 J/KG RANGE. REMNANT OUTFLOW BOUNDARIES COULD BE A FOCUS FOR ADDITIONAL DEVELOPMENT THIS AFTERNOON...SO HAVE CONTINUED 40 TO 50 POPS GENERALLY FROM SGF NORTHEASTWARD. CAP TO THE SOUTHWEST MAY LIMIT CONVECTION THERE...BUT HIGHS IN THE MID 90S COMBINED WITH THE HIGH DEWPOINTS WILL PUSH HEAT INDICES INTO THE 103 TO 105 RANGE FOR A COUPLE OF HOURS. WILL MENTION THIS THREAT IN THE HWO. BOTH NAM AND GFS SHOW ANOTHER MCS TONIGHT IS POSSIBLE TO OUR NORTH AS ANOTHER RIPPLE RIDES THROUGH THE NRN PLAINS TROUGH. AM CONCERNED ABOUT THE POSSIBILITY THOUGH OF CONVECTION FIRING SEWD INTO CENTRAL MO...AS 850 MB CONVERGENCE LOOKS SUBSTANTIAL IN BOTH MODELS...AND BOTH MODELS SHOW AT LEAST SOME PRECIP. GIVEN PWATS OF NEARLY 2 INCHES...ANY CONVECTION THAT DOES FIRE WILL LIKELY PUT DOWN VERY IMPRESSIVE RAIN AMOUNTS. IF AN MCS DOES IN FACT FORM NEAR TOPEKA...MESOSCALE CIRCULATION AROUND IT COULD FORM WARM WING CONVECTION ALONG CONVERGENCE AXIS INTO CENTRAL MO. WILL BRIEF DAY SHIFT AND THEY CAN REEXAMINE POTENTIAL FOR ADDITIONAL FLOODING RAIN TONIGHT. MAIN AXIS OF THE PLAINS TROUGH WILL FINALLY SWING THROUGH FRIDAY NIGHT INTO SATURDAY...SO RAIN CHANCES LINGER UNTIL THEN. REMAINDER OF EXTENDED FORECAST LOOKS OK. NORTHWEST FLOW AND ANOTHER TROUGH COULD SPELL ANOTHER SHOT AT RAIN ON MONDAY HOWEVER. BROWNING && .AVIATION... FOR THE 06Z TAFS...LOOKS LIKE MAIN MCS ACTIVITY WILL REMAIN NORTH OF THE JLN AND SGF FORECAST POINTS. THAT SAID...SOUTHERN EDGE OF THE COMPLEX MAY AFFECT THESE LOCATIONS AND HAVE INCLUDED TEMPO OF SHOWERS OVERNIGHT AT BOTH JLN AND SGF. OUTSIDE OF ANY CONVECTION...SHOULD SEE VFR CONDITIONS. LINDENBERG && SGF WATCHES/WARNINGS/ADVISORIES... .MO...FLOOD WATCH LATE TONIGHT AND THURSDAY MORNING FOR PORTIONS OF WEST CENTRAL AND CENTRAL MO. .KS...FLOOD WATCH LATE TONIGHT AND THURSDAY MORNING FOR BOURBON COUNTY. WFO SGF
Hazardous weather outlook, Aug 25, 5:02 AM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 502 AM CDT THU AUG 25 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 502 AM CDT THU AUG 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS WITH VERY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING. AREAS AFFECTED AND TIMING: NORTH OF A GIRARD TO BOLIVAR TO ROLLA LINE THIS MORNING. ALL OF SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON...AND CENTRAL MISSOURI TONIGHT. DISCUSSION: A LARGE COMPLEX OF THUNDERSTORMS WILL CONTINUE TO TRACK ACROSS SOUTHEAST KANSAS AND INTO CENTRAL MISSOURI THIS MORNING. SEVERAL INCHES OF RAIN ARE POSSIBLE ON ALREADY SATURATED GROUND BEFORE THE STORMS WEAKEN BY LATE MORNING. OUTFLOW BOUNDARIES LEFT BY THE MORNING STORMS MAY ACT AS A FOCUS FOR THUNDERSTORM REGENERATION THIS AFTERNOON. ANY STORMS THAT DO FORM WILL LIKELY PRODUCE VERY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. AN UPPER LEVEL DISTURBANCE WILL TRACK ACROSS THE REGION TONIGHT...BRINGING YET ANOTHER ROUND OF THUNDERSTORMS. THE BEST CHANCE FOR ADDITIONAL HEAVY RAIN WILL BE ACROSS CENTRAL MISSOURI .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A COLD FRONT WILL APPROACH THE AREA ON FRIDAY BRINGING ANOTHER CHANCE FOR THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT...BUT SPOTTERS ARE URGED TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) BROWNING
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 11:24 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 44 min |
| Aug 25, 2:24 AM CDT | Flash Flood Warning | SGF | Benton, Morgan | 6 hr |
| Aug 25, 5:05 AM CDT | Flash Flood Warning | SGF | St. Clair | 6 hr |
| Aug 25, 5:20 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 40 min |
Nearby
Flash Flood Warnings in Missouri, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.